Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Indianapolis, IN

March 27, 20166 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 27, 2016, 8:47 PM EDT for 6 counties in Indiana. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2016, 8:47 PM EDT (00:47 UTC)
Expired
Mar 27, 2016, 9:45 PM EDT
In force
58 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Johnson County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 8:50 PM EDTHAIL 12 W Franklin, IN1 INCH HAIL ON US 31 IN FRANKLIN
Mar 27, 9:10 PM EDTTSTM WND GST 524 S Shelbyville, IN
Mar 27, 9:10 PM EDTHAIL 0.254 S Shelbyville, IN
Mar 27, 9:38 PM EDTTSTM WND GST 57Rushville, INWIND AND HAIL REPORTS FROM AROUND THE RUSHVILLE AREA. ALSO RAIN RATES OF 5.5 INCHES PER HOUR
Mar 27, 9:38 PM EDTHAIL 0.7Rushville, INWIND AND HAIL REPORTS FROM AROUND THE RUSHVILLE AREA. ALSO RAIN RATES OF 5.5 INCHES PER HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

526 
WUUS53 KIND 280047
SVRIND
INC005-013-031-081-139-145-280145-
/O.NEW.KIND.SV.W.0011.160328T0047Z-160328T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT SUN MAR 27 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GREENWOOD TO 8 MILES SOUTH OF FRANKLIN TO NEAR
  NASHVILLE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...SHELBYVILLE...FRANKLIN...GREENSBURG...RUSHVILLE...NASHVILLE...
  GLENWOOD...ADAMS...EDINBURGH...WHITELAND...BARGERSVILLE...HOPE...FLAT
  ROCK...MILFORD...PRINCES LAKES...GENEVA...TRAFALGAR...ST. PAUL...
  HARTSVILLE AND FAIRLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 94.
 INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 8568 3916 8630 3935 8625 3951 8619
      3972 8530 3931 8530
TIME...MOT...LOC 0047Z 257DEG 38KT 3957 8605 3937 8602 3920 8617 

HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
4 follow-up statements
558 
WWUS53 KIND 280107
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT SUN MAR 27 2016

INC005-013-031-081-139-145-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-BROWN IN-RUSH IN-JOHNSON IN-DECATUR IN-SHELBY IN-
907 PM EDT SUN MAR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BARTHOLOMEW...NORTHEASTERN BROWN...RUSH...SOUTHERN JOHNSON...
DECATUR AND SHELBY COUNTIES...

AT 906 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHELBYVILLE TO 15 MILES EAST OF FRANKLIN TO NEAR
COLUMBUS...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SHELBYVILLE...FRANKLIN...GREENSBURG...RUSHVILLE...NASHVILLE...
GLENWOOD...ADAMS...EDINBURGH...WHITELAND...BARGERSVILLE...HOPE...FLAT ROCK...
MILFORD...PRINCES LAKES...GENEVA...TRAFALGAR...ST. PAUL...HARTSVILLE AND
FAIRLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 94.
 INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 8568 3916 8630 3935 8625 3951 8619
      3972 8530 3931 8530
TIME...MOT...LOC 0106Z 255DEG 38KT 3961 8578 3941 8579 3924 8594 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

NIELD
056 
WWUS53 KIND 280122
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT SUN MAR 27 2016

INC013-081-280132-
/O.CAN.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BROWN IN-JOHNSON IN-
922 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN AND
SOUTHERN JOHNSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.

LAT...LON 3917 8601 3960 8581 3972 8530 3931 8530
      3919 8568
TIME...MOT...LOC 0122Z 257DEG 38KT 3965 8558 3945 8559 3928 8574 

$$

INC005-031-139-145-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-RUSH IN-DECATUR IN-SHELBY IN-
922 PM EDT SUN MAR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BARTHOLOMEW...RUSH...DECATUR AND SOUTHEASTERN SHELBY
COUNTIES...

AT 922 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RUSHVILLE TO 9 MILES NORTHWEST OF
GREENSBURG TO 10 MILES NORTHEAST OF COLUMBUS...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SHELBYVILLE...GREENSBURG...RUSHVILLE...GLENWOOD...ADAMS...HOPE...
FLAT ROCK...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...MILROY...CLIFFORD...
MOSCOW...TAYLORSVILLE...SANDUSKY...CLARKSBURG...LETTS AND ARLINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 73.
 INTERSTATE 74 BETWEEN MILE MARKERS 110 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3917 8601 3960 8581 3972 8530 3931 8530
      3919 8568
TIME...MOT...LOC 0122Z 257DEG 38KT 3965 8558 3945 8559 3928 8574 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

NIELD
180 
WWUS53 KIND 280134
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SUN MAR 27 2016

INC005-145-280144-
/O.CAN.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-SHELBY IN-
934 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTHOLOMEW AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.

LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
      3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0134Z 257DEG 38KT 3967 8545 3947 8546 3930 8561 

$$

INC031-139-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
RUSH IN-DECATUR IN-
934 PM EDT SUN MAR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR RUSH AND DECATUR COUNTIES...

AT 934 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUSHVILLE TO 7 MILES WEST OF GREENSBURG...MOVING
EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...RUSHVILLE...GLENWOOD...ADAMS...MILFORD...ST. PAUL...MILROY...
FALMOUTH...MOSCOW...MANILLA...BURNEY...SANDUSKY...CLARKSBURG...LAKE SANTEE...
LETTS...NEWPOINT...ARLINGTON AND NEW SALEM.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 124 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
      3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0134Z 257DEG 38KT 3967 8545 3947 8546 3930 8561 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

NIELD
401 
WWUS53 KIND 280145
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT SUN MAR 27 2016

INC031-139-280155-
/O.EXP.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
RUSH IN-DECATUR IN-
945 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR RUSH AND DECATUR COUNTIES HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.

LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
      3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0144Z 257DEG 38KT 3967 8545 3947 8546 3930 8561 

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:53 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 27, 6:53 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT SUN MAR 27 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 319 PM EDT SUN MAR 27 2016

A WARM EARLY AFTERNOON WITH A SOUTHWESTERLY BREEZE WILL GIVE WAY
TO SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONTAL PASSAGE. BEHIND THE COLD FRONT SHOWERS
WILL CONTINUE FOR A FEW HOURS BEFORE DRY AIR ADVECTING IN BRINGS
THEM TO AN END. UPPER RIDGING WILL CROSS CENTRAL INDIANA MONDAY
THROUGH TUESDAY NIGHT KEEPING THE WEATHER DRY...BUT CLEAR SKIES
AND LIGHT WINDS MONDAY NIGHT COULD LEAD TO SOME NEAR FREEZING LOWS
AND FROST. THE NEXT FRONTAL SYSTEM WILL BRING MORE RAIN AND
THUNDERSTORM CHANCES FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY...WITH RAIN CHANCES HOLDING ON THROUGH FRIDAY.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 319 PM EDT SUN MAR 27 2016

VISIBLE SATELLITE SHOWS SCATTERED TO BROKEN CU FORMING ACROSS
EASTERN PARTS OF THE FORECAST AREA AT 3 PM. TEMPERATURES WERE IN
THE LOW TO MID 70S WITH ONE LONE 68 READING AT KLAF. WINDS WERE
SOUTHWESTERLY AROUND 10-12 KTS WITH SOME SITES GUSTING AROUND
20-25 KTS. A COLD FRONT STRETCHED FROM LAKE MICHIGAN THROUGH
CENTRAL ILLINOIS INTO SOUTHEASTERN MISSOURI. LAPS CAPES RANGED
FROM 0 IN THE NORTHWESTERN COUNTIES TO AROUND 1400 J/KG ACROSS THE
SOUTHEASTERN COUNTIES...WITH A SHARP GRADIENT FROM VINCENNES TO
DANVILLE TO KOKOMO WHERE DEW POINTS DROP OFF SHARPLY TO THE NORTH
AND WEST.

GIVEN THE INSTABILITY AND INCREASING LAPSE RATES OVER MUCH OF THE
AREA EXPECT TO SEE CONVECTIVE DEVELOPMENT YET THIS AFTERNOON/EARLY
EVENING. HI RES MODELS HAVE BEEN CONSISTENT THROUGH THE DAY
SHOWING INITIATION AROUND 20-21Z AND WILL KEEP THIS GOING. WITH
UPPER FORCING APPROACHING...ISENTROPIC LIFT AHEAD OF THE COLD
FRONT AND COLD FRONTAL FORCING MOVING IN AS WELL...COMBINING THESE
WITH AFOREMENTIONED INSTABILITY AND STEEP LAPSE RATES SHOULD
PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS OVER PARTS OF THE
FORECAST AREA WITH THE MOST LIKELY TIMING FOR SEVERE AROUND 5-10
PM.

POST-FRONTAL AREA HAS SOME SHOWERS WITH IT CURRENTLY ACROSS
WESTERN ILLINOIS AND EXPECT THAT TO CAUSE SOME WIDESPREAD RAIN
OVERSPREADING THE AREA TONIGHT AFTER THE THUNDERSTORMS MOVE OUT.
WHILE MOST OF THE AREA SHOULD BE DRY BY AROUND 6Z SOME SHOWERS
COULD HANG AROUND IN THE NORTHEAST...CLOSEST TO THE WRAPAROUND
AREA OF THE LOW...SO HELD ONTO CHANCE POPS THERE UNTIL VERY LATE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 319 PM EDT SUN MAR 27 2016

THE SHORT TERM WEATHER WILL BE DOMINATED BY AN UPPER RIDGE MOVING
ACROSS CENTRAL INDIANA AND BRINGING DRY CONDITIONS WITH IT. COOL
HIGHS IN THE 50S CAN BE EXPECTED MONDAY IN THE WAKE OF THE STRONG
FRONTAL PASSAGE. THE COLD ADVECTION COULD KEEP CLOUDS AROUND
THROUGH THE MORNING BUT SHOULD SEE SCATTERING AND THEN CLEARING AS
THE DAY PROGRESSES. MONDAY NIGHT HIGH PRESSURE BUILDS IN AND
SKIES WILL CLEAR AND WINDS DROP TO NEAR CALM. USED A MOS AVERAGE
FOR LOWS NEAR FREEZING ACROSS MUCH OF THE AREA...AND ADDED SOME
PATCHY FROST IN THE SOUTHEASTERN COUNTIES WHERE FROST/FREEZE
PROGRAM HAS BEGUN.

DRY AND UNEVENTFUL WEATHER FOR TUESDAY AND TUESDAY NIGHT WITH HIGH
SIN THE MID 50S TO LOW 60S AND LOWS IN THE 40S. WEDNESDAY THE NEXT
FRONTAL SYSTEM WILL APPROACH. LOOKS LIKE THE MORNING WILL REMAIN
DRY BUT BY AFTERNOON THE AREA WILL BE IN THE WARM SECTOR OF AN
APPROACHING FRONTAL SYSTEM AND COULD SEE SOME CHANCES FOR SHOWERS
AND THUNDERSTORMS MOVE IN FROM THE WEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 311 PM EDT SUN MAR 27 2016

ENSEMBLES HAVE BEEN VERY CONSISTENT WITH MOVING THE NEXT SYSTEM
INTO THE REGION BY WEDNESDAY WITH THE MAIN FRONT MOVING THROUGH
AT THIS TIME...CLOSER TO EARLY THURSDAY MORNING. LEFT IN CHANCES
FOR THUNDERSTORMS AS INSTABILITY LOOKS VERY GOOD. DESPITE THE
TIMING OF THIS FRONT MOVING THROUGH OVERNIGHT...BELIEVE THE VERY
GOOD FORCING COUPLED WITH REASONABLY HIGHER INSTABILITY
PARAMETERS SO FAR THIS SEASON WARRANTS AT LEAST A CHANCE OF
THUNDERSTORMS MENTIONED IN THE FORECAST FOR ALL OF WEDNESDAY
NIGHT.

A FEW ISOLATED TSTORMS MAY REMAIN IN THE WAKE OF THE FRONT
MOVING THROUGH AND DEPICTED THIS IN THE FORECAST EARLY THURSDAY
ROUGHLY BETWEEN THE HOURS OF 12Z TO 15/16Z AND THEN WENT WITH
LOWER CHANCES OF SHOWERS FOR THE REST OF THE AFTERNOON AND INTO
THURSDAY NIGHT. PER THE LATEST GUIDANCE...THE BOUNDARY DOES NOT
APPEAR TO BE LEAVE THE OHIO VALLEY REGION UNTIL LATER THIS
WEEKEND. AND MAY ALLOW A SECONDARY COLD FRONT TO MOVE THROUGH
DURING THIS TIME. THEREFORE DUE TO THIS AFOREMENTIONED LINGERING
FRONTAL BOUNDARY NEEDED TO MENTIONED AT LEAST 20 TO 30 PERCENT
POPS FOR FRIDAY AS WELL...THEN FINALLY THIS PESKY BOUNDARY APPEARS
TO DROP SOUTH OF THE REGION ALLOWING CENTRAL INDIANA TO BE DRY BY
FRIDAY NIGHT AND THROUGH MOST OF THE UPCOMING WEEKEND.

AS FOR TEMPERATURES...MILD FOR EARLY IN THE PERIOD THEN COLDER WITH
THE LINGERING BOUNDARY AND POSSIBLY THE AFOREMENTIONED SECONDARY
COLD FRONTAL PASSAGE FOR THE WEEKEND.

&&

.AVIATION /DISCUSSION FOR 280000Z TAF ISSUANCE/...

ISSUED AT 654 PM EDT SUN MAR 27 2016

A COLD FRONT WILL CAUSE THUNDERSTORMS EARLY. THESE MAY PRODUCE MVFR
CONDITIONS...OR BRIEF IFR...IN HEAVY RAIN AND EVEN HAIL. WINDS COULD
GUST TO 30-35 KNOTS IN STORMS.

THUNDERSTORMS WILL END BY 02Z AND SHOWERS END BY 07Z. AS THAT
HAPPENS WIDESPREAD MVFR CEILINGS WILL DEVELOP IN COLD ADVECTION
ALTHOUGH VISIBILITIES SHOULD BE GOOD. SKIES ARE EXPECTED TO CLEAR
DURING THE DAY MONDAY.

WINDS WILL RAPIDLY SHIFT TO WEST TO NORTHWEST AND BECOME 10 TO 20
KNOTS WITH GUSTS TO 25-30 KNOTS EARLY TONIGHT. BOTH WINDS AND
GUSTS WILL GRADUALLY DECREASE STARTING LATE TONIGHT. BY TOMORROW
AFTERNOON EXPECT WINDS UNDER 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM...SMF
AVIATION...JK
Hazardous weather outlook, Mar 27, 10:09 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1009 AM EDT SUN MAR 27 2016

INZ030-031-036>049-051>057-060>065-067>072-281415-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1009 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

TIMING: THIS AFTERNOON AND EVENING.

DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER
WIDESPREAD RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. THERE IS A SLIGHT
RISK THAT THESE STORMS COULD BECOME SEVERE AT TIMES. THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH
THURSDAY.

DISCUSSION:  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM
ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL
RETURN TO THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-281415-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
INCLUDING THE CITY OF...LAFAYETTE
1009 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED STRONG THUNDERSTORMS.

HAZARDS: STRONG WINDS...SMALL HAIL...AND LIGHTNING.

TIMING:  THIS AFTERNOON/EARLY EVENING.

DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER
WIDESPREAD RAIN SHOWERS AND CHANCES FOR THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS
COULD BECOME STRONG AT TIMES WITH GUSTY WINDS...SMALL HAIL...AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH
THURSDAY.

DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM
ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL
RETURN TO THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Mar 27, 8:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
03/27/2016  E1.00 INCH       MARION             IN   AIRPORT OPS

            HAIL SIZE ESTIMATED AT RAYMOND AND FRANKLIN SE INDY.

&&

LEE
Local storm report, Mar 27, 8:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             BEECH GROVE             39.72N  86.09W
03/27/2016  M1.50 INCH       MARION             IN   AMATEUR RADIO

            NEAR BEECH GROVE CITY HALL

&&

CP
Local storm report, Mar 27, 8:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             SOUTHPORT               39.66N  86.12W
03/27/2016  M1.50 INCH       MARION             IN   PUBLIC

            PING PONG SIZE HAIL NEAR SOUTHPORT HIGH SCHOOL

&&

CP
Local storm report, Mar 27, 8:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             PARKER CITY             40.19N  85.20W
03/27/2016  M1.50 INCH       RANDOLPH           IN   PUBLIC

&&

CP
Local storm report, Mar 27, 8:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     ZIONSVILLE              39.95N  86.27W
03/27/2016  M52 MPH          BOONE              IN   AWOS

            47 KT WIND GUST AT KTYQ

&&

CP
Local storm report, Mar 27, 8:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
03/27/2016  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            SE INDY NEAR ARLINGTON AND SOUTHEASTERN.

&&

LEE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:08 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan37 min
Mar 27, 8:10 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Mar 27, 8:17 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan28 min
Mar 27, 8:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan38 min
Mar 27, 8:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Johnson, Madison, Marion and 2 more51 min
Mar 27, 9:19 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph43 min
Mar 28, 3:45 PM EDTFrost AdvisoryINDBartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more17 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.